Texas, 2024Damaging Winds in Texas, August 3, 2024
August 3, 2024 · NWS FWD · 2 events in 2 counties and zones
A weak cold front pushing into a hot and unstable airmass, together with an upper level disturbance, led to isolated thunderstorm development during the early morning hours of August 3. Localized wind damage occurred near the DFW Metroplex.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front pushing into a hot and unstable airmass, together with an upper level disturbance, led to isolated thunderstorm development during the early morning hours of August 3. Localized wind damage occurred near the DFW Metroplex.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 3, 1:34 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 3, 1:34 AM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
234 AM CDT Sat Aug 3 2024
...New Long Term...
.SHORT TERM... /Issued 1253 AM CDT Sat Aug 3 2024/
/Through Sunday Afternoon/
A cold front continues to gradually push southward, currently
laying between the I-20 corridor and the Red River. Out of ahead
of the front, a prefrontal trough has led to a premature northerly
wind shift, however, temperatures and dew points have yet to
change. Behind the front, temperatures are 8-10 degrees cooler
with dew point temperatures in the mid 60s.
As this front continues to move southward, an isolated shower
cannot be ruled out through the early morning hours. The chance
of any precipitation falling prior to sunrise will remain below
10%.
This afternoon, the front will be draped from west to east across Central
Texas. Ahead of the front, temperatures will once again soar into
the upper 90s to around 100 with heat index values between
103-108. A Heat Advisory will remain in effect through this
evening across portions of Central Texas. Given increasing
destabilization and better moisture, a few showers and storms will
be possible ahead of the front. Abundant outflow boundaries are
expected as storms will become outflow dominant shortly after
developing. Gusty winds and lightning are likely to be the main
threats. Storm chances will persist through around 10PM before
rain-free conditions return across the region.
Drier air will filter in behind the front on Sunday, keeping any rain
chances south of our region. Temperatures will be in the upper 90s
to around 100 with northeasterly winds becoming southeasterly by
the afternoon.
Hernandez
&&
.LONG TERM... /NEW/
/Sunday Night Onward/
A dominant mid level ridge centered over the Rockies will expand
east through the Southern Plains and Mississippi Valley at the
start of the work week. Widespread subsidence will likely shut off
any convective attempts while providing triple digit high
temperatures to a good percentage of the forecast area through at
least the mid-week period.
Meanwhile, an upper trough traversing the Great Lakes will push a
cold front south through Oklahoma late Wednesday or Thursday. The
approach of the front will only enhance the ongoing heat, as
southwest/downslope low level flow ahead of the boundary adds a
couple degrees to afternoon highs. This forecast package will
continue to indicate Wednesday and Thursday being the hottest days
of the period with afternoon highs ranging from 98 to 108.
The front will ease south through the area Thursday night and
Friday similar to the one currently passing through the I-20
corridor. An isolated storm or two cannot be ruled out, but the
presence of the ridge will keep the vast majority of the forecast
area hot and dry. The front will subtract a couple degrees off
temperatures, but above-normal readings still appear likely for
next weekend.
30
&&
.AVIATION... /Issued 1253 AM CDT Sat Aug 3 2024/
/06Z TAFs/
Northerly to northeasterly winds are already in place across North
Texas as cold front inches closer to the I-20 corridor. The
northerly winds will remain fairly light, generally between 4 to
7 knots. Winds will become northerly at KACT closer to 17Z with
wind speeds mirroring those across North Texas. The northerly
winds will become light and variable closer to sunrise tomorrow
before a southeasterly wind shift occurs.
There will be a low chance of a shower or storm impacting KACT
this afternoon. Given an abundance of outflow boundaries, winds
may also vary depending on whether a boundary moves over the
airfield. For now, a return to southerly winds is expected this
evening with mid-level clouds expected across Central Texas.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 101 78 99 80 100 / 5 5 0 0 0
Waco 99 75 98 77 99 / 20 10 10 0 0
Paris 96 74 96 74 98 / 0 0 0 0 0
Denton 100 74 100 76 101 / 5 0 0 0 0
McKinney 100 75 100 75 101 / 0 0 0 0 0
Dallas 102 78 100 80 101 / 5 5 0 0 0
Terrell 99 74 97 75 99 / 0 5 0 0 0
Corsicana 100 75 99 76 100 / 5 5 0 0 0
Temple 100 74 99 76 99 / 20 10 10 0 0
Mineral Wells 100 73 100 74 102 / 10 5 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for TXZ147-148-157>162-
174-175.
&&
Hazardous weather outlook, Aug 3, 1:34 AM CST, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
234 AM CDT Sat Aug 3 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040745-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
234 AM CDT Sat Aug 3 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
There is a slight chance of thunderstorms this afternoon and
evening, mainly across western Central Texas. Lightning and gusty
downburst winds are the primary hazards.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hot weather is expected all of next week with many locations
reaching the triple digits. Even where temperatures peak in the 90s,
heat index values will climb above 100 during the afternoon hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 2:17 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
317 AM CDT Sat Aug 3 2024
TXZ118-119-030900-
Tarrant TX-Dallas TX-
317 AM CDT Sat Aug 3 2024
...A strong thunderstorm will impact portions of eastern Tarrant and
northwestern Dallas Counties through 400 AM CDT...
At 316 AM CDT, Doppler radar was tracking a strong thunderstorm over
Watauga, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Fort Worth, Haltom City, Keller, Hurst, Watauga, Colleyville,
Richland Hills, and North Richland Hills around 320 AM CDT.
Bedford around 325 AM CDT.
Euless around 330 AM CDT.
Arlington around 335 AM CDT.
Other locations impacted by this storm include Westlake, Lake
Arlington, Dalworthington Gardens, and Grapevine Lake.
This includes the following highways...
Interstate 35W between mile markers 50 and 65.
Interstate 35E between mile markers 437 and 444.
Interstate 20 between mile markers 440 and 452.
Interstate 30 between mile markers 15 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3298 9681 3255 9715 3255 9719 3284 9740
3299 9728
TIME...MOT...LOC 0816Z 303DEG 15KT 3288 9727
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
30Thunderstorm Wind, Tarrant
- When
- August 3, 2:55 AM CST
- Where
- Tarrant County, 0.58 mi W of Tarrant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.820, -97.090
A public report indicated downed tree limbs across the city of Euless, TX.
Thunderstorm Wind, Dallas
- When
- August 3, 3:23 AM CST
- Where
- Dallas County, 2.32 mi W of Highland Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.820, -96.810
A public report indicated 1-inch diameter tree limbs knocked down in the Highland Park area of Dallas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 3 to 4, 20243 deaths · 9 events
- Cold in California, August 3 to 6, 20243 deaths · 3 events
- Tornado and Hail in Minnesota, August 3, 2024$2.0 million · EF1 · 26 events
- Damaging Winds in Virginia, August 3, 2024$582,000 · 65 kt wind · 32 events
- Tornado and Flash Flooding in North Carolina, August 3, 2024$211,000 · EF1 · 29 events
- Storm Surge and Flash Flood in Florida, August 3 to 5, 2024$878,000 · 16 events
- Damaging Winds in Maryland, August 3, 2024$429,000 · 61 kt wind · 22 events
- Hail and Damaging Winds in Louisiana, August 3, 2024$400,000 · 1 in hail · 7 events
- Flash Flooding in Ohio, August 3, 2024$315,000 · 2 events
- Damaging Winds in Virginia, August 3, 2024$48,000 · 53 kt wind · 30 events
- Flash Flooding and Damaging Winds in South Carolina, August 3 to 4, 2024$150,000 · 50 kt wind · 4 events
- Flash Flooding and Damaging Winds in Virginia, August 3, 2024$40,000 · 65 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1210327, 1210328.